It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-14-2012, 05:08 PM   #1
Newbie
(female)
 
Join Date: Sep 2012
Location: Dolton, Illinois USA
Posts: 1
Better2Know HB User
Exclamation Too much medicine that does not go together

Hi,

I am concerned and confused. I first had a thyroid disorder called Graves Disease. Then I had an accident and they gave me Flexirel, I had a reaction to the flexirel, it stopped my pancrease from making insulin and I was diagnosed as diabetic. When they took me off the flexirel I no longer was treated for in any way as a diabetic. Basically the story continues as they add more and more medication and I am getting sicker. Recently my bp was 215/145 and I was accepted in emergency. They gave me nifedipine er, it caused extreme constipation, I was taken off of it almost immediately. It was replaced with these medicines:
Potassium chloride cr 10meq tbcr 1/day
Hydralazine hcl 50mg 2/day
the doctor also refilled these prescriptions:
Hydrochlorothiazide 25 mg 1/day
Levothroxine sodium 100mcg 1/day
Levothrozine sodium 75mcg 1/day
Glipizide 10mg 2/day
Asprin EC low dose 81mg tbec 1/day

Isn't this too much? I feel worse now than I did orginally. If someone has any information, I'd be glad to see it. Thanks in Advance, because it's

Better2Know

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-14-2012, 08:07 PM   #2
Senior Member
(female)
 
zip452's Avatar
 
Join Date: Apr 2012
Posts: 134
zip452 HB Userzip452 HB Userzip452 HB Userzip452 HB Userzip452 HB User
Re: To much medicine that does not go together

What treatment did you have for your graves disease? Did you have RI ablation or a thyroidectomy? Are you feeling sicker with the graves disease symptoms? I know that it can cause a lot of overwhelming symptoms.
The potassium chloride is to replace the potassium as some of the other drugs make you lose potassium. I hope that they are going to follow up to see how you are doing on your medications. Perhaps your system is really messed up and you might have an imbalance of electrolytes. Do not take the aspirin and glipizide at the same time as aspirin can increase the effects of the glipizide.

I would recommend following up with your doctor to make sure you should be on all of those drugs or whether you could cut some out if you feel that they are making you feel worse.

I hope you feel better soon!

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-15-2012, 03:36 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,342
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: To much medicine that does not go together

I can tell you the levothyroxine is not a "drug" in the sense the other things are. It's a hormone... One that your own thyroid gland would be making if it could. [I suspect your Graves' disease was treated by killing off your thyroid gland so it can no longer make hormone of its own.] Your body needs thyroid hormone... Can't get along without it. It shouldn't be interfering with any of the other meds you're taking.

Glipizide is a diabetic med. If your blood sugar has stabilized (as you indicate), you should talk with your MD about whether you should be taking that or not.

Many healthy people take a daily aspirin in the dose you do in order to keep their hearts in good shape.

The other meds are related to blood pressure control. You probably need those as much as the levothyroxine.

Don't stop taking anything without discussing it with your health professional.
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Reply With Quote
Reply Reply

Tags
diabetes, hypertension, thyroid



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:18 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!